Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Ye-Wan Song 2 Articles
Veiled Paraquat Poisoning - A Focus on Clinical Characteristics
Ye-Wan Song, Sang-Cheon Choi, Young-Yeol You, Yeoun-Ho Shin, Eun-Jung Park, Jung-Hwan Ahn, Young-Gi Min, Yoon-Seok Jung
J Korean Soc Clin Toxicol. 2011;9(1):14-19.   Published online June 30, 2011
  • 87 View
  • 0 Download
AbstractAbstract PDF
Purpose: Most paraquat poisonings are easily diagnosed by history taking on physical examination, however, some are failed to be diagnosed initially if the poisoning was veiled. The purpose of this study was to explore the clinical characteristics of veiled paraquat poisoning. Methods: We retrospectively reviewed the medical records of patients whose discharge diagnosis was paraquat poisoning in one university teaching hospital between 1 Jan, 2001 and 31 Dec, 2010. Veiled paraquat poisoning was determined when there was a positive urine paraquat kit in patients who did not mention paraquat poisoning in an initial physical examination or had unknown cause of pulmonary fibrosis, acute renal failure, or multi-organ failure. Results: Of the 117 patients with paraquat poisoning during the study period, 6 patients (5.1%) had veiled paraquat poisoning. The clinical characteristics were 1) proteinuria - 6 (100%), 2) increased creatinine - 4 (66.7%), 3) green skin stains - 2 (33.3%), 4) mucosal ulcer - 3 (50%). Blood chemistry results were variable. Conclusion: We should suspect veiled paraquat poisoning for patients who have proteinuria, increased creatinine, green skin stain, mucosal ulcer and vomiting, or if they have rapidly progressing acute renal failure or multi-organ failure with unknown cause, even if patients didn't mention about paraquat poisoning upon the initial physical examination. In cases with the above clinical conditions, a thorough repeated physical examination including history taking and use of urine paraquat kits should be performed.
Digitalis-like Toxic Symptoms Occurring after Accidental Nerium indicum Poisoning
Ye-Wan Song, Jung-Hwan Ahn, Chung-Ah Lee, Gi-Woon Kim, Sang-Cheon Choi, Yoon-Seok Jung
J Korean Soc Clin Toxicol. 2009;7(1):19-22.   Published online June 30, 2009
  • 81 View
  • 0 Download
AbstractAbstract PDF
Although Nerium indicum poisoning is a globally rare occurrence, Nerium oleander poisoning is known to occur frequently in the Mediterranean regions. To our knowledge, this is the first reported case of accidental Nerium indicum poisoning in Korea. Its poisoning symptoms and signs are similar to that of digitalis poisoning, because of the presence of cardiac glycosides in Nerium indicum. A 16-year-old boy was admitted to the emergency department four hours prior to the accidental ingestion of Nerium indicum petals. The patient complained of nausea, vomiting, and dizziness. His initial vital signs were stable; laboratory blood test results were within normal levels, except for the blood digoxin level (1.5 ng/dL). An electrocardiogram (ECG) analysis showed normal sinus rhythm, progressive PR prolongation and second-degree Morbiz type I AV block. Conservative treatments including activated charcoal administration were conducted, because toxic symptoms and signs were not severe. The patient was admitted to the intensive care unit for close observation. His ECG was converted to normal rhythm after 1 day and the toxic symptoms and signs were completely resolved after 4 days.

JKSCT : Journal of The Korean Society of Clinical Toxicology